Statistical Inference for High-Dimensional Models via Recursive Online-Score Estimation

Chengchun Shi, Rui Song, Wenbin Lu, Runze Li

Research output: Contribution to journalArticlepeer-review

5 Scopus citations


In this article, we develop a new estimation and valid inference method for single or low-dimensional regression coefficients in high-dimensional generalized linear models. The number of the predictors is allowed to grow exponentially fast with respect to the sample size. The proposed estimator is computed by solving a score function. We recursively conduct model selection to reduce the dimensionality from high to a moderate scale and construct the score equation based on the selected variables. The proposed confidence interval (CI) achieves valid coverage without assuming consistency of the model selection procedure. When the selection consistency is achieved, we show the length of the proposed CI is asymptotically the same as the CI of the “oracle” method which works as well as if the support of the control variables were known. In addition, we prove the proposed CI is asymptotically narrower than the CIs constructed based on the desparsified Lasso estimator and the decorrelated score statistic. Simulation studies and real data applications are presented to back up our theoretical findings. Supplementary materials for this article are available online.

Original languageEnglish (US)
Pages (from-to)1307-1318
Number of pages12
JournalJournal of the American Statistical Association
Issue number535
StatePublished - 2021

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Statistical Inference for High-Dimensional Models via Recursive Online-Score Estimation'. Together they form a unique fingerprint.

Cite this